Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Feb 24, 2016, 9:58 PM EST for Dare County, Hyde County, North Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 9:58 PM EST (02:58 UTC)
- Expired
- Feb 24, 2016, 11:00 PM EST
- In force
- 62 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 126 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:10 PM EST | TSTM WND GST 53 | Ocracoke, NC | WXFLOW SITE NEAR OCRACOKE FERRY TERMINAL OBSERVED A 46 KNOT GUST. |
| Feb 24, 10:56 PM EST | TSTM WND GST 58 | 2 N Avon, NC | WXFLOW SITE NEAR SOUNDSIDE OF AVON REPORTED A 50 KNOT GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
| Feb 24, 6:50 PM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 604 m²/s²
- 0-3 km storm-relative helicity
- 689 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 22.3
The text
As transmitted.
025
WUUS52 KMHX 250258
SVRMHX
NCC055-095-250400-
/O.NEW.KMHX.SV.W.0008.160225T0258Z-160225T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
958 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA...
OUTER BANKS HYDE COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 1100 PM EST
* AT 957 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF CEDAR ISLAND FERRY TERMINAL TO 14 MILES NORTHEAST OF
CAPE LOOKOUT LIGHTHOUSE...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
HATTERAS FERRY TERMINAL...OCRACOKE LIGHTHOUSE AND CAPE HATTERAS
LIGHTHOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FOR EASTERN NORTH
CAROLINA.
LAT...LON 3522 7553 3523 7559 3519 7576 3507 7601
3508 7601 3512 7598 3523 7568 3523 7564
3527 7560 3528 7552 3544 7549 3548 7553
3548 7548 3567 7548 3556 7546
TIME...MOT...LOC 0257Z 231DEG 44KT 3514 7619 3475 7631
$$
051 follow-up statement
609
WWUS52 KMHX 250326
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1026 PM EST WED FEB 24 2016
NCC055-095-250400-
/O.CON.KMHX.SV.W.0008.000000T0000Z-160225T0400Z/
OUTER BANKS DARE NC-OUTER BANKS HYDE NC-
1026 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR SOUTHEASTERN OUTER BANKS DARE AND OUTER BANKS HYDE COUNTIES...
AT 1024 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. A WIND GUST TO 53 MPH WAS RECENTLY RECORDED OVER OCRACOKE
ISLAND. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
MILES NORTHWEST OF HATTERAS FERRY TERMINAL TO 8 MILES SOUTHEAST OF
OCRACOKE LIGHTHOUSE...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
HATTERAS FERRY TERMINAL...OCRACOKE LIGHTHOUSE AND CAPE HATTERAS
LIGHTHOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FOR EASTERN NORTH
CAROLINA.
LAT...LON 3522 7553 3523 7559 3519 7576 3507 7601
3508 7601 3512 7598 3523 7568 3523 7564
3527 7560 3528 7552 3544 7549 3548 7553
3548 7548 3567 7548 3556 7546
TIME...MOT...LOC 0324Z 230DEG 51KT 3541 7582 3499 7592
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 7:10 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 24, 7:10 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
710 PM EST WED FEB 24 2016
.SYNOPSIS...
DEEP LOW PRESSURE PASSING WELL TO THE NORTHWEST WILL PUSH A COLD
FRONT THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL BUILD ACROSS
THE AREA THROUGH EARLY NEXT WEEK INTERRUPTED BRIEFLY BY DRY COLD
FRONTAL PASSAGES FRIDAY AND MONDAY NIGHT.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 710 PM WEDNESDAY...
***NEW TORNADO WATCH IS IN EFFECT FOR ALL OF EASTERN NC UNTIL 11
PM***
THREAT OF SEVERE WEATHER IS WANING BUT WILL EXIST FOR ANOTHER
COUPLE OF HOURS ESPECIALLY OVER INLAND AREAS NEAR EXISTING SEVERE
CONVECTION OVER THE COASTAL PLAIN. CELLS CONTINUE TO EXHIBIT
TENDENCIES TO ROTATE DUE TO EXTREME LOW LEVEL SHEAR SO THREAT OF
DAMAGING WINDS AND AN ISOLATED TORNADO THROUGH 3-4Z. A FEW
LINGERING SHOWERS WILL PERSIST THROUGH 06Z WITH IT BECOMING
COMPLETELY DRY BY 09Z.
WILL CONTINUE THE WIND ADVISORIES FOR ALL OF EASTERN NC THROUGH
THIS EVENING WITH GRADIENT WINDS 20-35 MPH WITH GUSTS TO AROUND
45 MPH. WILL ALSO CONTINUE THE HIGH SURF ADVISORY ALONG THE COAST
SOUTH OF CAPE HATTERAS AS STRONG ONSHORE WINDS WILL BUILD LARGE
SURF ALONG THE BEACHES WITH MINOR BEACH EROSION POSSIBLE.
LOWS WILL BE IN THE UPPER 40S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH 6 PM THURSDAY/...
AS OF 330 PM WEDNESDAY...DEEP WESTERLY/DOWNSLOPE FLOW WILL
COUNTERACT COLD ADVECTION AND WOULD EXPECT HIGHS IN THE MIDDLE TO
UPPER 50S. SKIES WILL BE CLEAR TO PARTLY CLOUDY. WINDS WILL BE
GUSTY ONCE DIURNAL HEATING OCCURS WITH WIND GUSTS OF 30 TO 40 MPH
EXPECTED.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM WED...MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIOD AND USED A CONSENSUS BLEND. DRY WEATHER EXPECTED THROUGH
THE PERIOD. SURFACE RIDGE OVER THE SOUTHERN PLAINS FRIDAY WILL
MOVE EAST...EXITING THE SOUTHEAST COAST SUNDAY. A DRY COLD FRONT
WILL PASS THROUGH MONDAY NIGHT. THE FRONT WILL LIFT BACK NORTH
TUESDAY IN ADVANCE OF A COLD FRONT APPROACHING FROM THE WEST.
TEMPS WILL BE SEVERAL DEGREES BELOW NORMAL THIS WEEKEND. THEN
AFTER THE HIGH MOVES OFF THE SOUTHEAST COAST PREDOMINANTLY
SOUTHWEST FLOW WILL BRING IN ABOVE NORMAL TEMPS...IN THE LOWER TO
MID 60S. LOWS THIS WEEKEND MAINLY IN THE 30S...WARMING TO THE
LOWER TO MID 40S MONDAY THROUGH WEDNESDAY.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY/...
AS OF 710 PM WEDNESDAY...PREDOMINATE MVFR CONDITIONS WITH BRIEF
IFR CONDITIONS IN HEAVIER SHOWERS AND THUNDERSTORMS/ EXPECTED
THROUGH 03Z AS SHOWERS/THUNDERSTORMS OCCUR OUT AHEAD OF THE COLD
FRONT. THE FRONT WILL BE THROUGH THE TAF SITES BY 06Z ENDING THE
THREAT OF PRECIPITATION LEADING TO PREVAILING VFR CONDITIONS
WHICH WILL PERSIST THROUGH THURSDAY. GUSTY SOUTHERLY WINDS WILL
OCCUR AHEAD OF THE FRONT THEN SHIFT TO WESTERLY BEHIND IT AND
REMAIN GUSTY THROUGH THURSDAY.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM WED...DRY/VFR THROUGH THE PERIOD. SURFACE FLOW
FRIDAY NORTHWEST 10-15 KNOTS...NORTHWEST LESS THAN 10 KNOTS
SATURDAY... SOUTHWEST AROUND 10 KNOTS SUNDAY AND SOUTHWEST 10-20
KNOTS MONDAY.
&&
.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 710 PM WEDNESDAY...NO CHANGES TO PREVIOUS THINKING. GALE
WARNINGS ALL WATERS TO CONTINUE THROUGH THIS EVENING THEN WILL BE
DOWNGRADED TO ADVISORIES OVER THE NORTHERN WATERS/ALBEMARLE
SOUND/ALLIGATOR RIVER/INLAND RIVERS LATER TONIGHT. GALES WILL
CONTINUE OVER THE REMAINDER OF THE WATERS THROUGH THURSDAY AS
GUSTY WESTERLY POST FRONTAL WINDS OCCUR IN COLD ADVECTION REGIME.
PREFRONATL SOUTHERLY GALES WILL BECOME WESTERLY GALES
TONIGHT/THURSDAY WITH SEAS BUILDING TO 10 TO 15 FT TONIGHT WITH
SEAS SUBSIDING SLIGHTLY TO 7 TO 10 KT.
WILL CONTINUE HIGH SURF ADVISORY FOR THE SOUTH FACING BEACHES
WITH STG ONSHORE FLOW. MINOR BEACH EROSION WILL BE POSSIBLE AND
CANNOT RULE OUT MINOR OCEAN OVERWASH AROUND THE TIME OF HIGH TIDE
THIS EVENING BUT ASTRONOMICAL TIDES ARE NOT EXCESSIVELY HIGH AND
THE SHORT DURATION OF THE EVENT SHOULD LIMIT THE IMPACTS.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM WED...MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIOD. HIGH PRESSURE OVER THE SOUTHERN PLAINS FRIDAY WILL MOVE
EAST...MOVING OFF THE SOUTHEAST COAST SUNDAY. FLOW WILL BE
NORTHWEST FRIDAY INTO SATURDAY...BACKING TO SOUTHWEST ON MONDAY.
POOR BOATING CONDITIONS AT THE BEGINNING OF THE PERIOD THURSDAY
NIGHT AND FRIDAY. TIGHT PRESSURE GRADIENT OVER THE WATERS WILL
LOOSEN AS HIGH PRESSURE PASSES TO THE SOUTH THIS WEEKEND WITH
OVERALL LIGHT WINDS/SEAS THIS WEEKEND. WINDS AND SEAS BUILD ONCE
AGAIN AS GRADIENT TIGHTENS UP EARLY NEXT WEEK IN ADVANCE OF A DRY
COLD FRONT APPROACHING FROM THE NORTHWEST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 11 PM EST THIS EVENING FOR NCZ029-044>047-
079>081-090>095-098-103-104.
HIGH SURF ADVISORY UNTIL 7 AM EST THURSDAY FOR NCZ095-098-103-
104.
MARINE...GALE WARNING UNTIL 1 AM EST THURSDAY FOR AMZ130-131-136-137-
150.
GALE WARNING UNTIL 1 PM EST THURSDAY FOR AMZ135.
GALE WARNING UNTIL 1 AM EST FRIDAY FOR AMZ152-154.
GALE WARNING UNTIL 10 PM EST THURSDAY FOR AMZ156-158.
&&
SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...JME/HSA
MARINE...JME/HSAHazardous weather outlook, Feb 24, 2:29 PM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 229 PM EST WED FEB 24 2016 NCZ095-103-104-251930- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 229 PM EST WED FEB 24 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-251930- ONSLOW- 229 PM EST WED FEB 24 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-090>093-251930- MARTIN-PITT-GREENE-DUPLIN-LENOIR-JONES-CRAVEN- 229 PM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045>047-080-081-094-251930- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-PAMLICO- 229 PM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 24, 6:09 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
609 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG LA GRANGE 35.31N 77.79W
02/24/2016 LENOIR NC BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF STRUCTURAL DAMAGE TO
SMALL BUILDINGS AND A BILLBOARD DESTROYED ALONG HWY 70
NEAR LA GRANGE.
&&
EVENT NUMBER MHX1600160
DAGSpecial weather statement, Feb 24, 6:47 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
647 PM EST WED FEB 24 2016
NCZ029-044-079-250030-
GREENE-PITT-MARTIN-
647 PM EST WED FEB 24 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREENE...
NORTHWESTERN MARTIN AND NORTHWESTERN PITT COUNTIES...
AT 646 PM EST...A CLUSTER OF STRONG THUNDERSTORMS WAS 7 MILES
NORTHEAST OF FREMONT...OR 15 MILES WEST OF FARMVILLE...MOVING
NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...FARMVILLE...BETHEL...ROBERSONVILLE...FOUNTAIN...HAMILTON...OAK
CITY...PARMELE...WALSTONBURG...EVERETTS...FALKLAND AND HASSELL.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FOR EASTERN NORTH
CAROLINA.
LAT...LON 3606 7732 3601 7721 3593 7719 3594 7713
3593 7712 3593 7709 3594 7705 3593 7703
3540 7780 3542 7782 3557 7782 3576 7752
3580 7747 3581 7742 3583 7739 3582 7735
3591 7734 3600 7741 3607 7733
TIME...MOT...LOC 2346Z 233DEG 48KT 3562 7787
DAGLocal storm report, Feb 24, 8:40 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
840 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG FAIRFIELD HARBOUR 35.08N 76.96W
02/24/2016 CRAVEN NC AMATEUR RADIO
LARGE TREE DOWN
&&
EVENT NUMBER MHX1600161
CQDLocal storm report, Feb 24, 8:58 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
858 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM NON-TSTM WND GST 2 SW ORIENTAL 35.02N 76.71W
02/24/2016 M43 MPH PAMLICO NC PUBLIC
PUBLIC REPORTED A 43 MPH NON-THUNDERSTORM WIND GUST OFF
A PERSONAL WEATHER STATION IN ORIENTAL.
1255 PM TSTM WND DMG 8 E CALYPSO 35.15N 77.96W
02/24/2016 DUPLIN NC EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED TREE DOWN NEAR
WAYNE/DUPLIN BORDER. CORRECTED... TIME BASED ON RADAR.
1259 PM TSTM WND GST WALLACE 34.74N 77.99W
02/24/2016 M52 MPH DUPLIN NC PUBLIC
PUBLIC REPORTED A 52 MPH GUST OFF A PERSONAL WEATHER
STATION IN WALLACE.
0100 PM TSTM WND DMG WARSAW 35.00N 78.09W
02/24/2016 DUPLIN NC SOCIAL MEDIA
PUBLIC REPORTED TREES SNAPPED AND LARGE LIMBS DOWN IN
WARSAW. TIME BASED ON RADAR.
0115 PM TSTM WND DMG SUMMERLINS CROSSROADS 35.08N 77.96W
02/24/2016 DUPLIN NC SOCIAL MEDIA
POWER LINES DOWN
0123 PM TSTM WND DMG 1 W LA GRANGE 35.31N 77.81W
02/24/2016 LENOIR NC SOCIAL MEDIA
TRUCK BLOWN OFF ROAD ON US 70
0125 PM TSTM WND DMG LA GRANGE 35.31N 77.79W
02/24/2016 LENOIR NC BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF STRUCTURAL DAMAGE TO
SMALL BUILDINGS AND A BILLBOARD DESTROYED ALONG HWY 70
NEAR LA GRANGE.
0130 PM TSTM WND DMG JASON 35.38N 77.78W
02/24/2016 GREENE NC BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF LARGE TREE BRANCHES
DOWN IN JASON ALONG HWY 903.
0135 PM TSTM WND DMG CASTORIA 35.54N 77.67W
02/24/2016 GREENE NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES DOWN IN CASTORIA. TIME
BASED ON RADAR.
0147 PM TSTM WND DMG WINTERVILLE 35.53N 77.40W
02/24/2016 PITT NC SOCIAL MEDIA
PUBLIC REPORTED A PORCH BLOWN OFF A MOBILE HOME ON
REEDY BRANCH ROAD IN WINTERVILLE. TIME BASED ON RADAR.
0153 PM HAIL GREENVILLE 35.60N 77.37W
02/24/2016 E1.25 INCH PITT NC SOCIAL MEDIA
PUBLIC REPORTED HALF DOLLAR SIZED HAIL IN GREENVILLE.
TIME BASED ON RADAR.
0155 PM TSTM WND DMG 1 W AYDEN 35.47N 77.44W
02/24/2016 PITT NC LAW ENFORCEMENT
POWER LINES DOWN
0218 PM TSTM WND DMG WILLIAMSTON 35.85N 77.06W
02/24/2016 MARTIN NC PUBLIC
BROADCAST MEDIA RELAYED A PUBLIC REPORT OF LARGE TREE
LIMBS DOWN IN WILLIAMSTON. TIME BASED ON RADAR.
0218 PM NON-TSTM WND GST 1 ESE DOUGLAS CROSSROAD 35.52N 76.93W
02/24/2016 M49 MPH BEAUFORT NC OTHER FEDERAL
BUNYAN RAWS REPORTED A 49 MPH NON-THUNDERSTORM WIND
GUST.
0245 PM NON-TSTM WND GST NEW BERN 35.12N 77.08W
02/24/2016 M49 MPH CRAVEN NC ASOS
NEW BERN ASOS KEWN REPORTED A 49 MPH NON-THUNDERSTORM
WIND GUST.
0323 PM NON-TSTM WND GST BOGUE 34.71N 77.03W
02/24/2016 M40 MPH CARTERET NC ASOS
BOGUE AIR FIELD ASOS KNJM REPORTED A 40 MPH
NON-THUNDERSTORM WIND GUST.
0500 PM NON-TSTM WND DMG FAIRFIELD HARBOUR 35.08N 76.96W
02/24/2016 CRAVEN NC AMATEUR RADIO
LARGE TREE DOWN
&&
EVENT NUMBER MHX1600158 MHX1600146 MHX1600156 MHX1600159 MHX1600145
MHX1600148 MHX1600160 MHX1600149 MHX1600150 MHX1600151 MHX1600152
MHX1600147 MHX1600154 MHX1600155 MHX1600153 MHX1600157 MHX1600161
MHXSpecial weather statement, Feb 24, 9:14 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
914 PM EST WED FEB 24 2016
NCZ045>047-080-081-093>095-250315-
CARTERET-TYRRELL-BEAUFORT-MAINLAND
HYDE-PAMLICO-WASHINGTON-CRAVEN-WESTERN DARE-
914 PM EST WED FEB 24 2016
...A BROKEN LINE OF THUNDERSTORMS WILL AFFECT EASTERN BEAUFORT...
EASTERN PAMLICO...NORTHWESTERN MAINLAND DARE...CENTRAL CARTERET...
SOUTHEASTERN CRAVEN...SOUTHERN TYRRELL...EASTERN WASHINGTON AND
MAINLAND HYDE COUNTIES...
AT 913 PM EST...A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM 14 MILES EAST OF PLYMOUTH TO 14 MILES
SOUTHEAST OF AURORA FERRY TERMINAL TO 12 MILES SOUTH OF PINE KNOLL
SHORES...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD CITY...BELHAVEN...SWAN QUARTER FERRY TERMINAL...VANDEMERE AND
MESIC.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3471 7677 3592 7657 3565 7603 3598 7587
3506 7604 3507 7604 3524 7612 3501 7611
3503 7612 3516 7613 3501 7612 3519 7615
3500 7615 3529 7616
TIME...MOT...LOC 0213Z 229DEG 38KT 3580 7649 3524 7654 3451 7677
05Special weather statement, Feb 24, 9:55 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
955 PM EST WED FEB 24 2016
NCZ047-081-103-104-250400-
OUTER BANKS DARE-MAINLAND HYDE-OUTER BANKS HYDE-WESTERN DARE-
955 PM EST WED FEB 24 2016
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT MAINLAND
DARE...CENTRAL OUTER BANKS DARE...OUTER BANKS HYDE AND EASTERN
MAINLAND HYDE COUNTIES...
AT 954 PM EST...A BROKEN LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM 16 MILES EAST OF COLUMBIA TO 12 MILES SOUTHEAST
OF CAPE LOOKOUT LIGHTHOUSE...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANTEO...ROANOKE ISLAND FESTIVAL PARK...OCRACOKE FERRY TERMINAL...
WANCHESE...HATTERAS FERRY TERMINAL...JOCKEYS RIDGE STATE PARK...OCRACOKE
LIGHTHOUSE...BODIE ISLAND LIGHTHOUSE AND CAPE HATTERAS LIGHTHOUSE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3523 7553 3519 7575 3519 7576 3520 7574
3540 7600 3543 7606 3543 7607 3520 7577
3507 7601 3536 7613 3534 7614 3535 7614
3589 7599 3601 7565 3578 7554 3580 7565
3578 7563 3577 7574 3574 7550
TIME...MOT...LOC 0254Z 250DEG 39KT 3583 7598 3452 7634
05The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:14 PM EST | Special Weather Statement | MHX | Hyde, Pamlico, Washington | 61 min |
| Feb 24, 9:55 PM EST | Special Weather Statement | MHX | Dare | 65 min |
| Feb 24, 10:19 PM EST | Small Craft Advisory | MHX | 39 hr | |
| Feb 24, 10:55 PM EST | Special Marine Warning | MHX | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.